MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP130RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a caucasian female underwent primary breast reconstruction with a 650cc artoura breast tissue expander and experienced left sided deflation on an unknown date post procedure.As a result, the explant and replacement with another 650cc artoura breast tissue expander was performed on (b)(6) 2019.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 3/27/2019.Device evaluation summary: it was reported that a caucasian female underwent primary breast reconstruction with a 650cc artoura breast tissue expander and experienced left sided deflation on an unknown date post procedure.Upon receipt by mentor the device contained no fluid.Brown material was observed within the device and no foreign material was observed on the shell surface.During the initial evaluation the device appeared intact.No anomalies were discovered.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the mentor product analysis lab was precluded from further evaluating the device to avoid the compromise the device integrity.No other anomalies were observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was not confirmed.At this time is not possible to determine the origin of the brown material observed on the received device.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 2/12/2019.The event was noted when trying to refill the expander 4-6 weeks post implantation.The event date and patient's age at the time of the event were obtained.The patient fully recovered from the replacement surgery.A manufacturing record evaluation (mre) was performed for the finished device number 7614522 on 2/26/2019, and no non-conformances related to the reported complaint condition were identified.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8355047
Report Number1645337-2019-08713
Device Sequence Number1973790
Product Code LCJ
UDI-Device Identifier00081317024392
UDI-Public00081317024392
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Catalogue NumberSMXP130RUH
Device Lot Number7614522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/12/2019
03/27/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/12/2019
03/28/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR